Ask an expert
Question

08 Feb 2006

White discharge
I have been getting a pretty bad white discharge for the last week or so. Also rather potent smelling. My periods are very irregular at the moment as I had to take a morning after pill last month, but have since had a period even though I got it sooner than was expected. My breasts have also been a bit tender but not too bad. If I have calculated correctly, since my last period ended on the 21st of January, so should perhaps be due for my next period next week sometime. Also, been taking doxycycline for the last month after travelling to Asia. Do you think the discharge could be linked to either of the above reasons (the morning after pill I took and the doxycycline I am still taking?) Or perhaps my body is now completely out of sinc because of the morning after pill.
Please advise!
Answer 344 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The antibiotics could have caused thrush, which produces a thick white discharge which is usually itchy.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19326 votes
Vote